Evidence map›Paper›PMID 31286034›Full record

ArticleArthroplasty today2019

Drug reaction with eosinophilia and systemic symptoms syndrome after total knee arthroplasty infection and placement of antibiotic spacer.

Katharine D Harper, Stephen J Incavo

Abstract readCase Reports
In one paragraph

Article in Arthroplasty today, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed.

  1. Article
  2. Article
  3. Review
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Katharine D HarperDepartment of Orthopedics and Sports Medicine, Houston Methodist Hospital, Houston, TX, USA.
Stephen J IncavoDepartment of Orthopedics and Sports Medicine, Houston Methodist Hospital, Houston, TX, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Though 2-stage revision is considered the gold standard in North America for treatment of periprosthetic joint infection, complications can be associated with use of antibiotic-impregnated spacers. We present a unique case of drug reaction with eosinophilia and systemic symptoms syndrome in a patient with retained antibiotic-impregnated spacer placed for the treatment of a periprosthetic joint infection. Although drug reactions in general are common, severe drug reactions like the one described in this article are exceedingly rare. After discontinuation of intravenous antibiotics and the initiation of corticosteroids, the patient's symptoms resolved, despite retention of the spacer. Steroid administration and supportive care may result in resolution of symptoms without the need for surgical intervention for spacer removal.

Indexed as

Antibiotic spacerDrug reactionPeriprosthetic infectionTwo-stage revision

Identifiers

PMID31286034
PMCPMC6588817

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.